Discussion in 'Spot Diagnosis' started by J.P.C. Peper, Jun 23, 2012.
What's your diagnosis?
I'll post the correct answer in a day or three!
Phokomelia due to mothers thalidomide use during pregnancy
Thalidomide-induced phocomelia (Thalidomide Syndrome). A result of the drug Thalidomide affecting neural tissue during in-utero development of the fetus' limbs. Secondary to the mother taking Thalidomide, a sedative that was often prescribed in the past (I think particularly through the 60s?) for morning sickness during pregnancy.
Yes, it's phocomelia.
A rare condition in which the arm bones are very short; sometimes, the entire arm is missing. Phocomelia can be a result of thalidomide, but it can also be seen as an autosomal recessive trait linked to a mutation in chromosome 8.
Depending on the underlying cause, an encephalocele, hydrocephalus and malformation of internal organs can be seen.
Separate names with a comma.